What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 22, 1:11 PM CST, 11 minutes earlier.
Area forecast discussion, Jun 22, 1:11 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
211 PM CDT Sat Jun 22 2019
.UPDATE...
Midday Update and 18Z Aviation.
&&
.SHORT TERM...
Like mentioned previously, there are a few smaller scale boundaries
south. These are leftover from previous nights convection and will
be a focusing mechanism for storm development this afternoon and
evening. Due to the microburst index being high and atmospheric
conditions conducive for downburst, will leave mention of severe
storms far south. The best shear, although on the weaker side,
remains north and east. The activity northwest was building on
the remnant outflow from last nights MCS, and this area has the
potential to organize somewhat and produce damaging winds. Large
hail also remains possible due to cold temperatures aloft, good
lapse rates and dew point depression in the lowest levels. A
Severe Thunderstorms Watch is in effect covering this activity.
Due to an increasing number of boundaries and potential focusing
areas for storms, some storms will last into the evening hours
especially north and east.
After making adjustments on the temperatures and dew points, the
heat indices will top out in the 100-105 degree range this
afternoon. Therefore, its going to be hot but not to any advisory
criteria. Still exercise caution since this is the first real
shot at these humidity levels.
75
Previous short-term discussion:Today through Sunday.
Last night a remnant outflow boundary was left from near Pickens
County to Lee County from a weakening segment of an MCS that moved
into GA/SC. This boundary is likely to provide the spatial axis
favorable for convective initiation this afternoon, though sporadic
showers and thunderstorms have developed as a result of isentropic
ascent just along the boundary's edge throughout the overnight
period. As of now, looking at threat potential for today with
overnight activity, a couple scenarios for severe weather potential
exist today.
A favorable thermodynamic parameter space will reside across a good
portion of the Southeast this afternoon. Though effects from the
ridge will act to resist development of thunderstorms with height
rises and confluent flow aloft, the remnant boundary will help
create a theta-e gradient for convective development as MLCAPE rises
back into the 3,000-4,000 J/kg range. With mid-level lapse rates ~8
C/km & 500 mb temperatures from -9 to -11 C, robust updrafts are
possible within areas across Central Alabama, especially with low-
level moisture availability. Concern for today's severe threat is
that discrete cells will contain potential for hail and downbursts
given indication that DCAPE will range 1,200-1,500 J/kg with
relatively cool temperatures aloft, though the weak shear
environment (eff. bulk shear <20 kts) & synoptic scale subsidence
suggest lifespan of storms may be short. Thus, uncertainty exists in
whether lift will be sufficient to overcome inhibiting factors for
vertical development in the afternoon. If lift is sufficient, areas
generally along and north of the remnant boundary will see best
chances for thunderstorms.
Another scenario brings a MCS across portions of Central Alabama
tomorrow evening (can happen whether isolated development takes place
this afternoon or not). As of 04 Z, this MCS was positioned in
southern IL & IN, heading south-southeastward. If this system can
maintain intensity through this morning, it will move into further
destabilizing environmental conditions and have a chance at
impacting our north/east areas with damaging winds. This complex
will also compete against effects of the ridge, including steering
mechanisms that may keep it to our east as last night's threat did
and unfavorable alignment of shear vectors. Nonetheless, severe
weather has found ways to outdo expectations the past few days
despite limiting factors, thus we're hedging with caution for today
and outlining areas from Pickens to Lee County & northward in a
Slight Risk for severe weather.
This afternoon will be hot and muggy in many areas with heat indices
100-105 F. If you're outside today, take it easy and limit exposure
and dehydration. Sunday's weather looks to be hot and humid as
well, though chances for rain/thunderstorms are on the decrease.
This is suggested as the low/mid-level ridge nudges more
northwestward across our area allowing for flow aloft to steer
potential storm complexes around our area, as well as more
efficiently mixing the boundary layer & limiting shear values.
Though we're bound to see some showers and storms somewhere
Sunday, have left best chances in the northeast where better PWs
(~1.5") are expected. Otherwise, stay tuned to for forecast
updates today as we assess trends with observations throughout the
morning.
40/Sizemore
40
.LONG TERM...
/Issued at 345 AM CT/
Monday through Friday.
The ridge will begin to slide east on Monday allowing for southerly
flow to increase across the area. This will again increase the rain
chances, especially across the northwest as a front will try to work
into the area or at least be nearby. The ridge will begin to build
back into the region on Tuesday, however, moisture will remain and
we will likely see scattered showers/storms on both Tuesday and
Wednesday.
On Thursday, the main ridge will break down and we will see
moistures move into the region from the southeast. This will provide
a little bit more in bulk moisture in place across the area and
better rain chances. Friday looks to be the best chances and will
likely need to raise these pops as we get closer and models begin to
converge on an even better solution. With the summer time
temperatures and afternoon heating, any storm good be on the strong
side. But predictability is too low to mention anything for next
week at this time. On a whole look for near normal temperatures
through next week, with above normal rain chances.
16
&&
.AVIATION...
18Z TAF Discussion.
Convection starting across Central Alabama early this afternoon.
Increased rain chances over the region and therefore added mention
of thunder to all terminals. Scattered activity was near some
terminals now and added mention, while upstream activity may
become more organized and move through later. Some of the storms
will be capable of gusty winds and hail. Several additional
smaller scale boundaries were around the region to provide focus
for storm development. Otherwise, it does not appears that we have
quite the moist environment like last night. At this time, did
not mention any lower restrictive ceilings except at TOI. This
may need some adjusting depending on how widespread the rain
becomes. Winds will generally be west southwest 5-10kts.
75
&&
.FIRE WEATHER...
A hot and humid airmass will remain in place with the potential
for scattered showers and storms each day. Rain chances may become
enhanced by an approaching front on Monday. There are no fire
weather concerns.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 70 92 70 89 68 / 40 30 10 40 40
Anniston 71 92 71 90 69 / 50 30 10 40 40
Birmingham 73 95 73 91 71 / 30 20 10 50 40
Tuscaloosa 74 96 75 91 72 / 20 10 10 50 40
Calera 72 93 72 90 70 / 30 20 10 40 40
Auburn 72 92 72 91 72 / 50 30 10 20 30
Montgomery 73 96 73 94 72 / 30 20 10 30 30
Troy 72 94 72 93 70 / 20 10 10 20 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES/...
None.
&&
Hazardous weather outlook, Jun 22, 3:08 AM CST, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
408 AM CDT Sat Jun 22 2019
ALZ011>015-017>050-231215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
408 AM CDT Sat Jun 22 2019
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Today and Tonight.
There is a Slight Risk for severe thunderstorms capable of producing
quarter size hail and damaging winds through this evening, generally
along and north of a line from Pickens County to Lee County.
Additional strong to severe thunderstorms south of this line cannot
be ruled out.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management may be needed
through this evening.
In the hours before
Special weather statement, Jun 22, 12:19 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
119 PM CDT Sat Jun 22 2019
ALZ024-221845-
Jefferson AL-
119 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON COUNTY
UNTIL 145 PM CDT...
At 119 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sumiton to near Gardendale. Movement was
east at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Northeastern Birmingham, Gardendale, Fultondale, Center Point,
Pinson, Tarrant, Kimberly, Graysville, Morris, Brookside, Chalkville,
Sayre, New Castle and Partridge Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3367 8702 3359 8666 3376 8666 3377 8699
TIME...MOT...LOC 1819Z 287DEG 15KT 3372 8697 3370 8676
32/Davis
Special weather statement, Jun 22, 12:38 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
138 PM CDT Sat Jun 22 2019
ALZ011-013>015-221915-
Fayette AL-Walker AL-Winston AL-Marion AL-
138 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER...
SOUTHEASTERN MARION...WESTERN WINSTON AND FAYETTE COUNTIES UNTIL 215
PM CDT...
At 138 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lake Buttahatchee to near Belk. Movement was
east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Winfield, Fayette, Haleyville, Carbon Hill, Lynn, Berry, Brilliant,
Glen Allen, Kansas, Belk, Eldridge, Bankston, Ashridge, Lake
Buttahatchee, Natural Bridge, Tucker, Stone Wall, Richard Arthur
Field, Fayette County Public Lake and Delmar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central, northwestern and west central Alabama.
LAT...LON 3426 8744 3361 8762 3361 8763 3358 8763
3358 8766 3357 8767 3359 8795 3420 8776
TIME...MOT...LOC 1838Z 262DEG 20KT 3414 8770 3365 8787
32/DavisSpecial weather statement, Jun 22, 12:41 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Birmingham AL
141 PM CDT Sat Jun 22 2019
ALZ023-221915-
Tuscaloosa AL-
141 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TUSCALOOSA COUNTY UNTIL
215 PM CDT...
At 141 PM CDT, Doppler radar was tracking a strong thunderstorm over
Deerlick Creek Campgrounds, or near Holt, moving east at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Eastern Tuscaloosa, Holt, Brookwood, Coaling, Lake Wildwood, Deerlick
Creek Campgrounds, Fleetwood, Cottondale, East Brookwood, Camp Horne
B.S.A., Peterson, I 20 Rest Area Near Tuscaloosa, Cedar Cove, Holt
Lock And Dam, Lake Harris and Lake Nicol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Alabama.
LAT...LON 3314 8748 3333 8747 3335 8727 3314 8728
TIME...MOT...LOC 1841Z 262DEG 13KT 3323 8744
32/Davis
Special weather statement, Jun 22, 1:00 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Birmingham AL
200 PM CDT Sat Jun 22 2019
ALZ025-026-221930-
Shelby AL-St. Clair AL-
200 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHELBY AND
SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 230 PM CDT...
At 200 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bald Rock to near Vandiver. Movement was
east at 20 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Pell City, Leeds, Moody, Vincent, Bald Rock, Logan Martin Lake,
Vandiver, Coosa Island, Branchville, Sterrett, Chula Vista, Camp
Winnataska and Cropwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and east central Alabama.
LAT...LON 3365 8625 3349 8626 3351 8627 3351 8628
3346 8630 3344 8633 3341 8634 3336 8654
3362 8651
TIME...MOT...LOC 1900Z 256DEG 17KT 3357 8645 3345 8646
32/DavisSpecial weather statement, Jun 22, 1:03 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
203 PM CDT Sat Jun 22 2019
ALZ014-221945-
Winston AL-
203 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON COUNTY UNTIL 245 PM
CDT...
At 203 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ashridge to Ashbank. Movement was east at
25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Lynn, Arley, Double Springs, Addison, Nauvoo, Houston Recreational
Area, Camp McDowell, Nesmith, Ashbank, Brushy Lake, Poplar Springs,
Ashridge, Falls City, Moreland, Smith Lake, Helicon, Inmanfield,
Sardis, Corinth Rec Area and Winston Free State Barn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and northwestern Alabama.
LAT...LON 3430 8711 3399 8711 3399 8715 3400 8717
3400 8719 3398 8720 3399 8722 3400 8758
3401 8758 3430 8749
TIME...MOT...LOC 1903Z 266DEG 21KT 3430 8742 3400 8749
32/DavisSpecial weather statement, Jun 22, 1:14 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Birmingham AL
214 PM CDT Sat Jun 22 2019
ALZ011-221945-
Marion AL-
214 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL
245 PM CDT...
At 214 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Weston to near Haleyville.
Movement was east at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hamilton, Haleyville, Hackleburg, Weston, Brinn, Bear Creek, Tessner,
Pigeye and Upper Bear Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Alabama.
LAT...LON 3430 8763 3413 8764 3416 8807 3431 8806
TIME...MOT...LOC 1914Z 286DEG 7KT 3424 8797 3422 8767
32/Davis
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838313, 838314, 838315, 838329, 838316, 838317, 838330, 838333, 838337, 838338, 838340, 838339, 838344, 838346, 838348, 838350, 838351, 838352, 838356, 839410, 839414, 839415, 839416, 839418, 839420, 839422, 839423, 839425, 839427, 840623, 840625, 840624, 840626, 839428, 839431.